Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Feeling dizzy, tired, fast heart rate and slight salt level in blood. How to get cured?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
18 year old heart rate. shakes, tiredness ,all hospital tests normal apart from slight salt level in blood.
Posted Fri, 7 Dec 2012 in General Health
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you must be going through a difficult time with your undiagnosed symptoms. Now, you have mentioned clearly that all medical tests have turned out negative, except for a slight salt level in blood, which cannot explain all your symptoms. Moreover, considering your age, you are unlikely to have any major medical risk factors also.In such cases, where there are medically unexplainable symptoms, one of the possibilities to be considered is an anxiety-related disorder. It is important to understand that anxiety can present with not only psychological symptoms but also with physical or somatic symptoms. Shakiness, dizziness, fast heart rate (palpitations), etc. are symptoms which are commonly seen in anxiety disorders.

Now, this does NOT mean that 'everything is in your head' and that you are simply imagining the symptoms. Not at all. It has been found that anxiety disorders are associated with certain neuro-chemical imbalance in the brain and this can cause the person's pain threshold to get lowered and he / she can become 'hypersensitive' to sensory stimuli, and therefore have tingling, burning, etc. The underlying anxiety also causes a person to become more worried as to why his / her problems are undiagnosed after multiple tests, and then this worry / anxiety itself then starts worsening the symptoms more. Soon this becomes a viscious cycle, leaving the person with more symptoms and suffering.

I would suggest that it would be worthwhile to consult a psychiatrist for a detailed psychological assessment. If your symptoms are predominantly anxiety-related, then there are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome your problems.There are also several psychological techniques and relaxation therapies, for example, progressive muscle relaxation, applied relaxation, biofeedback, etc. which can yield effective and long-lasting results. Additionally, you can also try simple relaxation techniques like XXXXXXX breathing, yoga, etc. which can be quite helpful.
Regular physical exercise helps in relieving both the physical as well as psychological symptoms of anxiety and also helps you stay more functional.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Follow-up: Feeling dizzy, tired, fast heart rate and slight salt level in blood. How to get cured? 21 hours later
alot of people have asked if he drinks energy drinks, which he does eg,red bull,monster could this be the cause of his symptoms.
Answered by Dr. Jonas Sundarakumar 19 hours later
Hello again,

Most energy drinks have significant amounts of caffeine as their main ingredient. Now, excess intake of caffeine is well known to be associated anxiety disorders and can precipitate or worsen anxiety-related problems. So, it is quite possible that frequent consumption of energy drinks could be a reason for his symptoms.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor